MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35; HF ELECTRODE, LOOP

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35; HF ELECTRODE, LOOP
Model Number A22205C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The exact cause of the reported event could not be confirmed, however, based on similar reported complaints the reported event can occur from mechanical overload by the application of excessive force and or the electrode comes into contact (unintended) with other metal parts, e.G.Surgical instruments while the high-frequency output was activated.If the device is returned at a later date, this report will be supplemented accordingly.
 
Event or Problem Description
Olympus was informed that during a transurethral resection of a prostate (turp) procedure, the loop wire at the distal end of the device broke off and fell into the patient¿s bladder.The device was retrieved from the patient.There was no delay in the procedure as the intended procedure was completed using a second device from the same lot.In addition, there was no sparking or arcing observed during procedure; there was no unexpected bleeding to the patient; there was no issue withdrawing the device from the patient and the patient did not require additional procedures or treatment.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation results.A visual inspection was performed on the received condition and confirmed the loop wire at the distal end of the device was broken and missing.A microscope inspection revealed char marks and melting at the breakage point on both yellow colored insulation posts at the distal tip.The two insulation posts at the distal section were bent inward; the red insulation shaft is straight, and its proximal end has no physical damage.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35
Common Device Name
HF ELECTRODE, LOOP
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
MDR Report Key8192363
Report Number2951238-2018-00801
Device Sequence Number11205203
Product Code GCP
UDI-Device Identifier14042761036709
UDI-Public14042761036709
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberA22205C
Device Lot Number1000024185
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer02/12/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1